|Side effects on treatments
Dec 3, 2003
Thanks for your reply to my question.It was a great help.
I thought I would update you on what has happened .
On a recent visit to my HIV doc, after 7 weeks of a mixture between efavirenz and combivir, I have found that my viral load has fallen to undetectable levels ( from 88000 initially ) and my CD4 has now risen so far to 270 ( from a low before I started treatment of 180 odd.
My doc has as I said before taken me off Combivir beause after 7 weeks of taking two a day I just couldnt shake the horrible feeling of sickness. It was like having been in the rear of a car all day long. I was swaped to Videx EC 400mg , one a day and 2 x 150mg ( 300mg all told) of Lamivudine also once a day . I am still taking the Efavirenz once a day at 11pm but I still find that about 1.5 hours after taking the Sustiva tablet I feel dizzy and spaced out. This has been going on from the first day I started with the efavirenz and doesn,t seem to be stopping so much so that I am worried about taking the tablet if I am not in the house. I have told my doc who has taken another blood test to see how well my body has taken in the drug and he suggested if my body has taken it well, I may be able to reduce the dosage of the Sustiva. What do you think? Is the dizzy feeling common with Efavirenz? Or will it go with time ..it has been 2 months now . Are there any usual side effects with the Nevirapine you have suggested?
Finally , I am interested that you don,t think it is imperative I take the Didanosine 2 hours after AND before food. My pharmisist says I must not take the tablet two hours either side or the food will reduce the dosage of the drug in my blood and reduce its effect. The Videx tablet I am taking is the EC 400mg Gastro resistent tablet in a plastic like capsule.I would appreciate your advice here .
i am taking the Sustiva at 11pm each night with two tablets of lamivudine and then the Videx EC tablet at 930 am each day.
As before I so appreciate your time and advice here Doctor.I realise you must be very busy but your advice is a great help to me
Many many thanks
| Response from Dr. Conway
I'm glad this has seemed to help the nausea.
The Videx-EC is better absorbed without food, but the difference in absorption between the fasted and non-fasted state is MUCH less than with the old didanosine. You may consider taking all of your pills together...
With respect to the dizziness, you may think about a change to nevirapine, given full virologic suppression.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps Sign Of Seroconversion
- How Do You Know If You Have Pneumocystis Carinii Pneumonia?
- Touching An Open Scab And HIV Transmission Risk
- Aching After Kissing Stripper Worried I Have HIV
- Chest Cold After Sensual Massage Worried I Have HIV
- Chest Cold After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.